Fraxel Laser for Scarring from Actinic Keratosis Cream?
Last year, I was seen by a dermatologist for Actinic Keratosis (AK) that was in places all over my chest. She said that I have a lot of sun damage. I am 50 years old, I have fair skin. I have been in sun tanning beds and out in the sun pretty much in my years. I asked about Fraxel laser treatments, and she said that it was not for AK. She did suggest that I use a cream, I believe the name of the cream was Aldera.
Well, I used the cream, and the area treated on my chest turned into something from a horror movie. It turned into a LARGER area of massive sores, all running together, with oozing running from it, a brown-like liquid. I called her office back to ask to be seen again, and told them what was happening, and the nurse said the doctor didn't need to see me until my later scheduled appointment time. I made an appointment and went right to her office anyway. When she seen my chest, she said, "Oh my God, I've never seen anything like that", from a patient using that cream.
A couple months later, this mess turned into scarring all over my chest. She said that I was to wait for at least 6 months and come back, and she would decide what to do after that. I just seen her again, asking if now, Fraxel laser would fix the scarring. She gave me more cream instead, called hydroquinone usp,4%, a skin bleaching cream.
My chest area does not show Actinic Keratosis now, but the scarring looks so bad because the freckles and hyperpigmentation aound the scarring makes my chest appear like a big road map as I call it, with light and dark splotches everywhere. I now wear all high neck tops and hide it all the time, even from myself. I hate it.
I have read about a lot of success stories online with Fraxel Laser. Could my doctor be misleading me? Can this treatment help me? I can't find a good doctor online either, in my area. I want to be able to find a doctor that I can trust. The bleaching cream is not working either, and I have been using it for over a month, there is no change. Please, can someone give me some good advice?